Alert archive / Texas / Small Craft Advisories in 2014

Small Craft Advisory 9, NWS Corpus Christi, TX

January 20, 2014

NWS Corpus Christi, TX issued this small craft advisory at Jan 20, 2014, 2:43 PM CST. It took effect at Jan 21, 2014, 3:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2014, 2:43 PM CST (20:43 UTC)
In effect from
Jan 21, 2014, 3:00 AM CST
Expired
Jan 21, 2014, 9:00 PM CST
In force
18 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 11:35 AM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Jan 20, 11:35 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1135 AM CST MON JAN 20 2014

.DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS.

&&

.AVIATION...SOUTHWESTERLY FLOW EARLY THIS AFTERNOON WILL BACK
TO SOUTH BY LATE THIS AFTERNOON AND EARLY THIS EVENING OVER THE
COASTAL PLAINS. THIS WILL ALLOW AXIS OF HIGHER BOUNDARY LAYER
MOISTURE TO REMAIN OVER THE REGION IN ADVANCE OF THE COLD FRONT.
BRIEF PERIOD FROM 03Z-06Z WHEN FOG COULD FORM MAINLY FROM CRP
NORTHEAST TO VCT. IFR VSBYS COULD OCCUR IN THE FOG WITH PATCHY
LIFR CONDS POSSIBLE. COLD FRONT WILL MOVE INTO THE COTULLA AREA
BY 05Z AND REACH CRP BY 09Z TUESDAY. FORECAST SOUNDINGS SHOW A
STRONG NORTH-NORTHEAST FLOW AROUND 50 KNOTS OVER THE COASTAL
PLAINS AROUND 2 KFT BEHIND THE FRONT...PLACED LOW LEVEL WIND
SHEAR IN THE FORECAST FOR ALI/CRP/VCT. VERY GUSTY NORTH WINDS
EXPECTED AFTER 14Z TUESDAY WITH GUSTS POSSIBLY REACHING 35 KNOTS
AT CRP.

&&

.PREV DISCUSSION... /ISSUED 1018 AM CST MON JAN 20 2014/

DISCUSSION...DENSE FOG TOOK A LITTLE LONGER TO LIFT/DISSIPATE
THIS MORNING. SOUTH-SOUTHWEST WINDS WILL LEAD TO HIGH TEMPERATURES
AROUND 15 DEGREES ABOVE NORMAL TODAY. COLD FRONT MOVING THROUGH
NOTHWEST TEXAS STILL ON TRACK TO ENTER SOUTH TEXAS REGION LATE
THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    79  47  65  36  67  /  10  10  10   0  10
VICTORIA          80  43  62  33  65  /  10  10  10   0  10
LAREDO            82  47  68  41  70  /   0   0   0   0  10
ALICE             82  46  66  34  69  /  10  10   0   0  10
ROCKPORT          74  46  63  44  65  /  10  10  10   0  10
COTULLA           80  42  66  33  68  /   0   0   0   0  10
KINGSVILLE        80  45  65  36  69  /  10  10  10   0  10
NAVY CORPUS       75  49  63  47  65  /  10  10  10   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jan 20, 5:44 AM CST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 AM CST MON JAN 20 2014

TXZ229>234-239>247-211200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
544 AM CST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FOR LIVE OAK-BEE-GOLIAD-
VICTORIA-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-
AND CALHOUN COUNTIES THROUGH 9 AM...WITH WIDESPREAD VISIBILITIES
OF 1/4 MILE OR LESS. FOG WILL LIKELY DEVELOP AGAIN THIS EVENING
AHEAD OF A COLD FRONT...MAINLY OVER AREAS EAST OF HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED OVER MOST OF SOUTH
TEXAS BEHIND A COLD FRONT ON TUESDAY...WITH BRIEF CRITICAL FIRE
WEATHER CONDITIONS POSSIBLE OVER THE COASTAL COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-211200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
544 AM CST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE AFTER MIDNIGHT
TONIGHT...AS A COLD FRONT MOVES THROUGH THE GULF WATERS AFTER
MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE BAYS AND
GULF WATERS BEHIND A COLD FRONT ON TUESDAY...WITH

SMALL CRAFT ADVISORIES MAY BE REQUIRED LATE THURSDAY IN RESPONSE
TO A STRONG COLD FRONT MOVING THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 2:22 AM CSTDense Fog AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more8 hr
Jan 20, 2:54 PM CSTRed Flag WarningCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more25 hr

Nearby

Small Craft Advisories in Texas, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.